Title
Differential-Difference Equations in Economics: On the Numerical Solution of Vintage Capital Growth Models
Authors
Raouf Boucekkine, Omar Licandro & Christopher A.H. Paul
Journal
Journal of Economic Dynamics & Control
Volume
21
Year
1997
Pages
347-362
File size
????Kb
Abstract
We examine techniques for the analytical and numerical solution of state-dependent differential-difference equations. Such equations occur in the continuous-time modelling of vintage capital growth models, which form an important class of models in modern economic growth theory. The theoretical treatment of non-state-dependent differential equations in economics was discussed by Benhabib and Rustichini (1991). In general, though, the state dependence of a model prevents its analytical solution in all but the simplest of cases. We review a numerical method for solving state-dependent models, using simple examples to illustrate our discussion. In addition, we apply this numerical method to the Solow vintage capital growth model.
Return to Published Papers page